Journal of Statistical Physics

, Volume 130, Issue 4, pp 713–725 | Cite as

Non-Lifshitz Tails at the Spectral Bottom of Some Random Operators



In this paper we continue with the investigation of the behavior of the integrated density of states of random operators of the form H ω =− ρ ω . In the present work we are interested in its behavior at 0, the bottom of the spectrum of H ω . We prove that it converges exponentially fast to the integrated density of states of some periodic operator  \(\overline{H}\) . Being periodic, \(\overline{H}\) cannot exhibit a Lifshitz behaviour. This result relates to the result of S.M. Kozlov (Russ. Math. Surv. 34(4):168–169, 1979) and improves it.


Spectral theory Random operators Integrated density of states Lifshitz tails 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Figotin, A., Klein, A.: Localization of classical waves I: acoustic waves. Commun. Math. Phys. 180, 439–482 (1996) MATHCrossRefADSMathSciNetGoogle Scholar
  2. 2.
    Dembo, A., Zeitouni, O.: Large Deviation Techniques and Applications. Jones and Bartlett, Boston (1993) Google Scholar
  3. 3.
    Deuschel, J.-M., Stroock, D.: Large Deviations. Pure and Applied Mathematics, vol. 137. Academic, San Diego (1989) MATHGoogle Scholar
  4. 4.
    Donsker, D., Varadhan, S.R.S.: Asymptotics for Wiener sausage. Commun. Pure Appl. Math. 28, 525–565 (1975) MATHCrossRefMathSciNetGoogle Scholar
  5. 5.
    Donsker, D., Varadhan, S.R.S.: Asymptotic evolution of certain Markov process expectations for large time. Commun. Pure Appl. Math. 28, 279–301 Google Scholar
  6. 6.
    Kirsch, W.: Random Schrödinger operators. In: Lecture Notes in Physics, vol. 345, pp. 264–370. Springer, Berlin (1989) Google Scholar
  7. 7.
    Kirsch, W., Martinelli, F.: Large deviations and Lifshitz singularity of the integrated density of states of random Hamiltonians. Commun. Math. Phys. 89, 27–40 (1983) MATHCrossRefADSMathSciNetGoogle Scholar
  8. 8.
    Kirsch, W., Nitzschner, F.: Lifshitz-tails and non-Lifshitz-tails for one-dimensional random point interactions. In: Order, Disorder and Chaos in Quantum Systems. Oper. Theory Adv. Appl., vol. 46, pp. 171–178. Birkhauser, Basel (1990) Google Scholar
  9. 9.
    Klopp, F.: Weak disorder localization and Lifshitz tails: continuous Hamiltonians. Ann. Henri Poincaré 3, 711–737 (2002) MATHCrossRefMathSciNetGoogle Scholar
  10. 10.
    Klopp, F.: Internal Lifshitz tails for random perturbations of periodic Schrödinger operators. Duke Math. J. 98(2), 335–396 (1999) CrossRefMathSciNetGoogle Scholar
  11. 11.
    Klopp, F.: Internal Lifshitz tails for Schrödinger operators with random potentials. J. Math. Phys. 43(6) (1999) Google Scholar
  12. 12.
    Kozlov, S.M.: Conductivity of two-dimensional random media. Russ. Math. Surv. 34(4), 168–169 (1979) MATHCrossRefGoogle Scholar
  13. 13.
    Nakao, S.: On the spectral distribution of the Schrödinger operator with random potential. Jpn. J. Math. 3, 111–139 (1977) MathSciNetGoogle Scholar
  14. 14.
    Lifshitz, I.: Structure of the energy spectrum of impurity bands in disordered solid solutions. Sov. Phys. JETP 17, 1159–1170 (1963) Google Scholar
  15. 15.
    Najar, H.: Asymptotique de la densité d’états intégrée des opérateurs acoustiques aléatoires. C.R. Acad. Sci. Paris 333(I), 191–194 (2001) MATHMathSciNetGoogle Scholar
  16. 16.
    Najar, H.: Lifshitz tails for random acoustic operators. J. Math. Phys. 44(4), 1842–1867 (2003) MATHCrossRefADSMathSciNetGoogle Scholar
  17. 17.
    Najar, H.: Asymptotic behavior of the integrated density of states of acoustic operators with random long range perturbations. J. Stat. Phys. 115(4), 977–996 (2004) MATHCrossRefMathSciNetGoogle Scholar
  18. 18.
    Najar, H.: 2-dimensional localization of acoustic waves in random perturbation of periodic media. J. Math. Anal. Appl. 322(1), 1–17 (2006) MATHCrossRefMathSciNetGoogle Scholar
  19. 19.
    Najar, H.: The spectrum minimum for random Schrödinger operators with indefinite sign potentials. J. Math. Phys. 47(1) (2006) Google Scholar
  20. 20.
    Najar, H.: Lifshitz tails for acoustic waves in random quantum waveguide. J. Stat. Phys. 128(4), 1093–1112 (2007) MATHCrossRefADSMathSciNetGoogle Scholar
  21. 21.
    Pastur, L., Figotin, A.: Spectra of Random and Almost-Periodic Operators. Springer, Berlin (1992) MATHGoogle Scholar
  22. 22.
    Reed, M., Simon, B.: Methods of Modern Mathematical Physics. Analysis of Operators, vol. IV. Academic Press, New York (1978) MATHGoogle Scholar
  23. 23.
    Simon, B.: Lifshitz tails for the Anderson model. J. Stat. Phys. 38, 65–76 (1985) CrossRefADSGoogle Scholar
  24. 24.
    Stollmann, P.: Caught by Disorder Bounded States in Random Media. Birkhäuser, Basel (2001) Google Scholar

Copyright information

© Springer Science+Business Media, LLC 2007

Authors and Affiliations

  1. 1.Département de MathématiquesI.S.M.A.I. KairouanKairouanTunisia

Personalised recommendations